i have been on topamax for about 10 months. i have been on it for headaches, it has worked great.i have lost 45lbs,a great plus ,but lately my hair is falling out bad! im not sure what to do .i had a dr. apt. last week and had to cancel.i have to make a new apt.i have lost alote of hair its scary.iv been putting the hair thats left in my brush in a baggy to show the dr.how much iv lost since 8/22.i wish you luck!
Considering askin Doc for Topamax, mainly for migraines/anxiety. I am currently on Lexapro 10 mg...does anybody think this would be too much? I don't want to feel oversedated...the Lex is mainly for anxiety as it is a "lowdose", so I would imagine he could d/c this and replace with Topamax. Any information from anybody would greatly help. Thanks!
i had very thick hair .it grew very fast .in the last 6 years i have donated 4 times to the locks of love .in june i donated again 12" @the relay for life . my hair is now just under shoulder lenght. since aug, 22. i have filled 3/4 of a gallon baggy up of hair from just my brush, not what just falls out , and what falls out in the shower. every person is diffrent though, good luck! i just hope the hair loss stops soon .
I stopped Topo over a year ago because of hair loss. It didnt stop. I am so sad that I was so stupid to take topo for weightloss and now suffer with my hair falling out. I have always been known for my serious thick long hair. Now its just a mess. I think the topo messed with my adrenal system.
How long did you take topamax,and how long did you take it after your hair started falling out? thanx
I almost hate to type the words out of fear of breaking the spell, but the eve primrose oil seems to be working. I see less hair in the brush everyday.
If this continues to get better, i will be thrilled!!
I have been a hairstylist for 24 years. One thing that I have ALWAYS noticed when my customers loss a significant amount of weight (25lbs or more) they have some hair loss. When you drastically cut the calorie intake you also alter the nutrients and your body goes in survival mode and the essential organs will get the nutrients and the others (hair, skin, nails) will get the left over. That is why you should really talk to your doctor or pharmacist about a good supplement
I have been on 400mg twice a day of topamax for at least a year or year and a half. I have lost 165 pounds (in about 2 years). It killed my appetite and I barely ate anything until just recently. However, over the past few months I have noticed my hair falling out excessively throughout the day and coming out in big clumps in the shower. It is getting increasingly worse. The past few days my scalp or perhaps my hair follicles have started hurting too. I used to have extremely thick, healthy hair. People are always picking hairs of my clothes and my boyfriend told me last night that it is getting visible. My hair is everywhere, on all my clothes, all over the house... but not on my head. Great. I am getting ready to go off the topamax especially now that I have just learned that this is a side effect. I didn't know. Had I had known would I have gone off it? I don't know... I had been fat all my life and it was so exciting to watch the pounds drop off so fast and change sizes so quickly. But now I am seriously going bald at age 35 and I am really freaking out. It isn't worth it anymore to be thin. I want my hair back. I was a happy fat person. I am a miserable size 12 now. I am so scared it won't grow back and I am so broke I would never be able to afford a wig. Can you imagine... wearing a wig at my age? All because I decided to lose weight? And my doctor keeps telling me my hair is falling out because of stress. I am furious with him. He didn't even suggest that I take vitamins while I was losing the weight. I also don't enjoy all the loose skin that will never bounce back... Weight loss isn't always worth it, especially when you take a pill to do it. I found out the hard way.
I went to the doc today she put me on topamax for migraines and dizziness, I am so afraid to even take this... I see that some of you have had a hair loss... Is that because you lost so much weight? or does this stuff just make your hair fall out? I know that a sudden big weight loss will cause your hair to all out.. its a nutrition thing. but does this pill its self make your hair fall out? If I take great vitamins and drink ensure, or something will I not lose my hair? I have had the migraines for years... I hate them but I don't want to lose my hair... If I did lose weight I could only maybe lose 20 lbs tops... i'm 5 foot 9 and in a size 10 now... I just turned 46 last week. 15 or 20 lbs might look really nice, but anymore would be too much and I mostly don't want to lose my hair. So, I will not start my pills tonight until I hear why the hair loss is happening... if its diet I'll be careful to get what I need in nutrition... but if its just something that the pills make your hair fall out of your head I'll never take this stuff... somebody write to me OK?
Ps also I see that the last one was on 400mg 2 times a day. I will only get up to 100mg ....50mg/ 2 times a day... maybe that will make a difference in the hair loss? do you think. Please write back I really need to know. I'm really not going to take this till I find out more. Thanks
Hi, I am on 50 mgs of Topamax twice a day for migraines. (Just recently switched from 100 mg once a day, hopefully to get better migrine control, as my headaches had returned.) Anyways, I have been on it since July and just recently noticed the hair loss...I don't think it was happening when I first started taking it. I am thinking it probably does have a lot to do with losing weight and eating a LOT less than I used to (I have lost about 20 pounds) and not taking vitamins, etc. I have a friend who had gastric bypass surgery, and she had some hair loss afterwards...she said she increased her protein intake, which helped quite alot...however, with topamax, you need to balance protein intake with LOTS of water to prevent kidney stones, so keep this in mind! I am adding protein by adding a protein powder/plain yogurt/soymilk shake (it tastes terrible!) :) I am also restarting the multivitamin I used to take and taking biotin, which supports hair and skin health. Someone on this board mentioned evening of primrose (thank you!), so I am now going to add that as well. Anyways, hopefully something will help because I have thin hair to begin with, and I need all that I have. I don't think I am going to comb it out while it is wet anymore, because it really freaks me out.
I have now been on topamax for 1year and 8 months .It has helped so much for my migrains .It has hepled ,but the hair loss is still realy bad ! The dematologist said eat more protein, I have and that has not helped.I take Biotin and zinc every day .I have tried different shampoos . good luck! to any one on topamax